Hail, Bibb
- When
- July 3, 3:43 PM CST
- Where
- Bibb County, 1.38 mi N of Centerville
- Measured
- 1.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.970, -87.130
Large hail reported in the town of Jemison.
A cluster of severe thunderstorms formed just south of the I-20 corridor during the afternoon of July 3rd. The thunderstorms produced large hail and damaging winds during the afternoon and evening hours as the storms tracked eastward towards Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
A cluster of severe thunderstorms formed just south of the I-20 corridor during the afternoon of July 3rd. The thunderstorms produced large hail and damaging winds during the afternoon and evening hours as the storms tracked eastward towards Georgia. A line of slow moving thunderstorms developed across north Alabama during the early morning hours on July 4th, producing flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 3, 2:07 PM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 307 PM CDT FRI JUL 3 2015 .DISCUSSION... AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION HAS PUSHED TO NEAR A TUSCALOOSA...CALERA...ASHLAND LINE. THIS BOUNDARY WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THE EARLY EVENING HOURS. THE MAIN BAND OF RAIN HAS PUSHED INTO FAR NORTHERN MISSISSIPPI AND ALABAMA. THERE WILL LIKELY BE ANOTHER ROUND OF HEAVY RAINFALL ACROSS NORTH ALABAMA LATER TONIGHT AS AN UPPER LEVEL IMPULSE ROTATES THROUGH THE BASE OF THE LONG WAVE TROF. THE HEAVIEST RAINFALL THE PAST 12 HOURS HAS BEEN CONFINED TO MAINLY MARION AND WINSTON COUNTIES...WITH 2 T 4 INCHES OF RAIN. FLASH FLOOD GUIDANCE VALUES ARE STILL IN THE 2-2.5 INCH PER HOUR ACROSS NORTH CENTRAL ALABAMA...AND BELIEVE THE GROUND WILL BE ABLE TO HANDLE THE FORECAST RAINFALL TOTALS TONIGHT WITHOUT SIGNIFICANT FLOODING...AND WILL NOT ISSUE ANY WATCH AT THIS TIME. THE SHORT WAVE TROF WILL CONTINUE TO SLOWLY PIVOT EASTWARD THIS WEEKEND WITH THE TROF AXIS FINALLY SHIFTING EAST OF ALABAMA BY SUNDAY NIGHT. UNTIL THIS HAPPENS...UNSETTLED WEATHER WILL CONTINUE WITH NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA. THE MODELS ARE TRENDING WARMER AND LESS CONVECTIVE NEXT WEEK AS AN UPPER RIDGE BUILDS OVER THE SOUTHEAST STATES. THE GFS CONTINUES TO SHOW MORE DIURNAL CONVECTION ACROSS ALABAMA THAN THE ECMWF AND CANADIAN MODELS...AND WILL KEEP RAIN CHANCES IN THE 30-35 PERCENT RANGE FOR NOW...BUT COULD REDUCE POPS IN LATER FORECASTS IF THE GFS TRENDS DRIER. 58/ROSE && .AVIATION... 18Z TAF DISCUSSION. SOUTHWARD MOVING OUTFLOW BOUNDARY HAS SURE CREATED A DIFFICULT FORECAST FROM AN AVIATION PERSPECTIVE FOR THE NEXT 24 HOURS. MUCH OF THE COMPUTER MODEL GUIDANCE IS NEXT TO USELESS...AS IT SHOWS RAIN CHANCES AS WAY TOO LOW FOR PLACES LIKE BHM AND ANB THROUGH THE REMAINDER OF THIS AFTERNOON. SHOWERS AND STORMS HAVE INDEED STARTED TO REFORM RIGHT ALONG THE OUTFLOW BOUNDARY...VERY NEAR BHM OVER TO ANB/ASN. THE GENERAL TREND SHOULD BE FOR THAT BOUNDARY TO CONTINUE TO PUSH SOUTHWARD...WITH ADDITIONAL CONVECTION FIRING UP ALONG IT...EVENTUALLY AFFECTING TCL AND EET ALONG WITH THE AFOREMENTIONED TERMINALS. HARD TO GET A GRASP UP HOW FAR SOUTH THE RAIN WILL EVENTUALLY GET...HOWEVER. I INCLUDED A VCSH AT MGM TO AT LEAST SHOW THE POSSIBILITY THERE. LEFT IT OUT AT TOI DUE TO EVEN MORE UNCERTAINTY. EVEN OUTSIDE OF RAIN AREAS...CEILINGS ARE A BIT UNCERTAIN AS WELL. /61/ && .FIRE WEATHER... HIGH HUMIDITY VALUES AND ABOVE NORMAL RAIN CHANCES WILL CONTINUE FOR THE NEXT FEW DAYS. THERE ARE NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 82 69 83 68 / 80 80 50 60 30 ANNISTON 70 84 69 83 68 / 70 70 60 60 30 BIRMINGHAM 71 83 70 84 70 / 80 80 60 60 30 TUSCALOOSA 71 85 71 87 70 / 70 80 60 60 30 CALERA 70 85 70 85 70 / 60 70 60 60 30 AUBURN 71 86 70 85 70 / 20 50 60 50 30 MONTGOMERY 73 90 72 87 71 / 20 60 60 60 30 TROY 72 90 71 88 70 / 20 50 60 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1110 AM CDT FRI JUL 3 2015 ALZ011>015-017>050-041915- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1110 AM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLOW MOVING BOUNDARY WILL PUSH SOUTHWARD THROUGH TONIGHT ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA. SHOWERS AND STORMS WILL TRACK EASTWARD ALONG AND NORTH OF THE BOUNDARY. ANY STORMS THAT TRAIN OVER THE SAME AREAS WILL PRODUCE HEAVY RAINFALL AND COULD RESULT IN LOCALIZED FLASH FLOODING. IN ADDITION TO THE FLOODING...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE SOUTH OF A MILLPORT...TO WARRIOR...TO JACKSONVILLE LINE THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
106 PM CDT FRI JUL 3 2015
ALZ025>027-031845-
TALLADEGA AL-ST. CLAIR AL-SHELBY AL-
106 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLADEGA...NORTHEASTERN
SHELBY AND SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 145 PM CDT...
AT 105 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COOSA ISLAND...OR 9 MILES SOUTHWEST OF PELL CITY...MOVING EAST
SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TALLADEGA...PELL CITY...VINCENT...MUNFORD...WALDO...LOGAN MARTIN
DAM...COOSA ISLAND...LOGAN MARTIN LAKE...ALPINE...ALPINE BAY
RESORT...WINTERBORO...CHANDLER SPRINGS...HOWELLS COVE...CAMP MAC...
CAMP WINNATASKA...IRONATON AND COUNTRY CLUB ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3350 8585 3350 8590 3346 8590 3345 8592
3340 8592 3340 8594 3338 8594 3338 8598
3330 8598 3330 8612 3329 8612 3339 8649
3357 8645
TIME...MOT...LOC 1805Z 280DEG 24KT 3347 8638
56SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
147 PM CDT FRI JUL 3 2015
ALZ027-028-031930-
TALLADEGA AL-CLAY AL-
147 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TALLADEGA AND
NORTHERN CLAY COUNTIES UNTIL 230 PM CDT...
AT 147 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WALDO...OR 8 MILES SOUTHEAST OF TALLADEGA...MOVING EAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LINEVILLE...ASHLAND...WALDO...BARFIELD...IRONATON...GUNTHERTOWN...
CRAGFORD...MELLOW VALLEY AND CHANDLER SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3315 8565 3329 8608 3347 8602 3341 8564
3333 8565 3332 8564 3332 8565
TIME...MOT...LOC 1847Z 286DEG 33KT 3337 8597
56PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL TALLADEGA 33.43N 86.10W
07/03/2015 M0.50 INCH TALLADEGA AL PUBLIC
DIME SIZE HAIL REPORTED IN TALLADEGA.
&&
GGOGGINSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT FRI JUL 3 2015
ALZ023-032115-
TUSCALOOSA AL-
324 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA COUNTY UNTIL
415 PM CDT...
AT 324 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SHELTON STATE COMMUNITY COLLEGE...OR 9 MILES SOUTH OF DOWNTOWN
TUSCALOOSA...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN TUSCALOOSA...MOUNDVILLE...BROOKWOOD...COALING...VANCE...
LAKE WILDWOOD...MCFARLAND MALL...MERCEDES BENZ OF ALABAMA...SHELTON
STATE COMMUNITY COLLEGE...NORTH BIBB...PEARSON...DUNCANVILLE...
HULL...FOSTERS BOAT LANDING...I 20 REST AREA NEAR TUSCALOOSA...
HAGLER...CEDAR COVE...CAMP HORNE B.S.A....CAFFEE JUNCTION AND LITTLE
SANDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3326 8713 3324 8714 3319 8720 3313 8720
3313 8728 3309 8731 3301 8732 3301 8766
3315 8767
TIME...MOT...LOC 2024Z 266DEG 14KT 3307 8757
56SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 PM CDT FRI JUL 3 2015
ALZ023-034-032145-
TUSCALOOSA AL-BIBB AL-
405 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR BIBB AND SOUTHEASTERN TUSCALOOSA
COUNTIES UNTIL 445 PM CDT...
AT 405 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOW GAP...OR 14 MILES NORTHWEST OF BRENT...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRENT...CENTREVILLE...VANCE...WEST BLOCTON...BRIERFIELD IRONWORKS
PARK...WEST CENTREVILLE...EOLINE...LOW GAP...ASHBY...PEARSON...
DUNCANVILLE...HEBRON...BIBB COUNTY AIRPORT...SIX MILE...HAGLER...
HARMON...MARVEL AND TRIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3310 8748 3318 8703 3317 8703 3316 8697
3310 8697 3310 8695 3308 8695 3308 8694
3306 8693 3306 8690 3304 8688 3291 8688
3292 8742 3300 8742 3300 8747
TIME...MOT...LOC 2105Z 266DEG 14KT 3302 8739
56The Birmingham radar (KBMX), 40 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
5 thunderstorm wind, 2 hail, 1 flash flood. Local standard time, as filed.
Large hail reported in the town of Jemison.
Numerous trees uprooted across the eastern portion of the county.
Several trees uprooted in the northern portions of Phenix City. A home weather station reported a wind gust near 60 mph.
Several trees uprooted in the Eagle Creek Community.
Several roads under water with a depth of 6-10 inches, in the city of Vernon and across the western part of the county.
Trees uprooted and power lines downed on Price Road north of Redland Road.
Structural damage to a home on Claud Fleahop Road. Garage door blown in causing roof to collapse on a vehicle. Vinyl siding partially removed and porch flipped over. Several trees next to the house uprooted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2015Every state in 2015This day in weather historyWarnings in Alabama, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596414, 596415, 596417, 596422, 596419, 596421, 596426, 596427.